News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Neurology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Neurology Answers List

Forum Name: Neurology Topics

Question: Fainting, tremors, and exhaustion. was this a seizure?


 jkl - Thu Mar 13, 2008 10:13 pm

I am a 20-year-old athletic male with no history of medical problems. I have no known allergies. Last night I was sitting on my computer and suddenly had a slightly upset stomach and felt very tired. Over the course of the day I had consumed 3 normal meals, one gingko biloba pill, two beers, an anabolic testosterone production stimulating supplement called 17-HD, and had been in the vicinity of marijuana smoke. I was going to spend a little more time on my computer but I realized (before standing) that I was about to lose consciousness. I left immediately to try to find my brother, who lives at home and is a nurse, before I went unconscious. The moment I made it to his bedroom I completely lost consciousness and collapsed, I was holding a cup in my hand and did not drop it when I went unconscious. I was unconscious for about 5 seconds and my brother told me that I was having tremors, but he also said this did not necessarily mean that I had a seizure. When I regained consciousness I stood up but could hardly walk and spent 30 seconds to a minute stumbling around the room trying to regain my balance and function of my mind and body. After 2-3 minutes I had fully regained function. Immediately after the experience my skin was very pale, I was sweating profusely, my ears were ringing, and I was physically and mentally exhausted. I have felt lightheaded on a few occasions since this happened. I have consumed all the things I listed on other occasions with no side effects like these. I had never been unconscious before. Could the combination of things I had consumed have caused this? Could it have been a seizure? Should I see a physician?
 Cynthia H, RN - Thu Mar 20, 2008 5:21 pm

If your blood sugar is low, below 80mg% or lower, you can experience a fainting spell, weakness, shaking, and nausea. Also, carbon monoxide can make one feel like this as well. You should probably pay attention when you feel like this and it could be that you are "hypotensive". Stand up slowly if you ever feel this way again.
You should have your MD check your HbA1c the next time you have an MD appointment to see your blood sugar control for the last 3 months as well as a blood glucose level at the time of the appointment.
At any rate, you could also have been dehydrated and have low circulating blood volume causing low blood pressure and hypotension.
Please consult your MD and tell him about you experience- every detail. As a matter of fact. write in detail, exactly what happened now. Write the exact food you ate all day and supplements you took, the things that happened just before it happened, and the duration of the symptoms , the smoke in the room, etc- keep a record of these experiences and he/she will be able to better diagnose what is going on more accurately.
Since I cannot ascertain your complete history, other pills you take and exactly the food you ate, there are several possibilities for these symptoms for you and your MD to discuss.... Do not heistate to se your MD right away if the symptoms reappear and you faint again.
 sami-87 - Sun Mar 23, 2008 5:52 pm

I recently fainted/fell unconscious whilst in my shower for the first time. I felt rather dizzy, my legs and whole body felt weak. My eyes felt weak and gradually closed for goodness knows how long. I managed to get strenght after a while but still feelin dizzy. i opened the window and fell flat on my bed, till i got the confidence to get up. i felt better after doing so.
I had eaten and nothing to cause this feeling. What would you say it was Doctor?

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here